MAUDE Adverse Event Report: SPECTRUM MEDICAL LTD QUANTUM WORKSTATION ELITE; PATIENT MONITOR

SPECTRUM MEDICAL LTD QUANTUM WORKSTATION ELITE; PATIENT MONITOR
Model Number QWS12E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/30/2024
Type of Reportable Event Death
Event or Problem Description
A patient was placed on ecmo on the september 30th, at approx 2:15 am, and transported to cticu where the equipment was plugged into the wall outlet and gas lines were hooked up to the wall gas source.At this point everything was operating correctly, and the patient seemed relatively stable whilst receiving blood for a concern of possible volume loss.At 5:03 am the perfusionist received a phone call from a nurse who said that the patient was to have their chest opened at bedside and that a cell saver was required.They also said that the pump was off and they established that the workstation and the ventilation module were also off.The blood in the circuit appeared dark.The nurse was unable to determine how long the system had been off for at that point.She proceeded to connect the gas line directly to the o2 tank and set the sweep to 1 l/min.When the perfusionist joined them, the emergency had begun and the sweep continued to be set at 1 l/min, the perfusionist changed it to the previous setting of 3 l/min and tried to recover the old case.The perfusionist powered the workstation and the ventilation module off and rebooted, after which they were able to find the proper case in the recovery section.They reset all the safety parameters on the ventilation module.The patient was opened and had substantial blood loss.A cell saver was also used during the efforts to save the patient.The clinical team attempted to rush the patient to the or, but the situation was deemed unrecoverable due to massive blood loss and inability to get rhythm.

Brand Name
QUANTUM WORKSTATION ELITE
Common Device Name
PATIENT MONITOR
Manufacturer (Section D)
SPECTRUM MEDICAL LTD
harrier4, meteor business park
cheltenham road east
gloucester, GL2 9 QL
UK  GL2 9QL
Manufacturer (Section G)
SPECTRUM MEDICAL LTD
harrier4, meteor business park
cheltenham road east
gloucester, GL2 9 QL
UK   GL2 9QL
Manufacturer Contact
asia lukuc
harrier4, meteor business park
cheltenham road east
gloucester, GL2 9-QL
UK   GL2 9QL
MDR Report Key20598596
Report Number3006073153-2024-00090
Device Sequence Number6568172
Product Code DRY
UDI-Device Identifier05060434422309
UDI-Public05060434422309
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberQWS12E
Device Catalogue Number51-000094-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown